Alert archive / North Carolina / Winter Storm Warnings in 2017
Winter Storm Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this winter storm warning at Dec 8, 2017, 9:01 AM EST for Cherokee County, Clay County, North Carolina. It was in force for 25 hr. 30 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 8, 2017, 9:01 AM EST (14:01 UTC)
- Expired
- Dec 9, 2017, 10:00 AM EST
- In force
- 25 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC
The radar
The Knoxville radar (KMRX), 128 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 8, 9:40 AM EST | SNOW 3 | 2 Nnw Warne, NC | MEASURED SNOW DEPTH. |
| Dec 8, 9:40 AM EST | SNOW 3 | Brasstown, NC | MEASURED SNOW DEPTH |
| Dec 8, 11:26 AM EST | SNOW 4 | Unaka, NC | |
| Dec 8, 11:50 AM EST | SNOW 4 | 11 Wsw Murphy, NC | 2215 FEET ELEVATION. |
| Dec 8, 11:50 AM EST | SNOW 4 | 2 Ene Hot House, NC | 2215 FEET ELEVATION. |
| Dec 8, 11:50 AM EST | SNOW 4 | Murphy, NC | FACEBOOK POST. |
| Dec 8, 12:00 PM EST | SNOW 5 | 4 Ene Culberson, NC | MEASURED BY COCORAHS AND RETIRED NWS OBSERVER. |
| Dec 8, 12:00 PM EST | SNOW 5 | 7 Sw Murphy, NC | MEASURED BY COCORAHS AND RETIRED NWS OBSERVER |
| Dec 8, 12:21 PM EST | SNOW 4 | Hayesville, NC | FACEBOOK POST. |
| Dec 8, 12:45 PM EST | SNOW 4.5 | 4 S Andrews, NC | POWER OUTAGE ALSO REPORTED. |
| Dec 8, 1:11 PM EST | SNOW 5 | 5 N Culberson, NC | |
| Dec 8, 1:11 PM EST | SNOW 5 | 5 Ne Hot House, NC | |
| Dec 8, 1:21 PM EST | SNOW 5 | 2 Nnw Warne, NC | |
| Dec 8, 1:21 PM EST | SNOW 5 | Brasstown, NC | |
| Dec 8, 2:54 PM EST | SNOW 5.3 | 11 Wsw Murphy, NC | 2215 FEET ELEVATION. HEAVY ACCUMULATION ON TREES. |
| Dec 8, 2:54 PM EST | SNOW 5.3 | 2 Ene Hot House, NC | 2215 FEET ELEVATION. HEAVY ACCUMULATION ON TREES. |
| Dec 8, 3:42 PM EST | SNOW 6.9 | 2 N Brasstown, NC | |
| Dec 8, 3:42 PM EST | SNOW 6.9 | 3 E Brasstown, NC | |
| Dec 8, 6:20 PM EST | SNOW 7 | 7 Sw Murphy, NC | |
| Dec 9, 6:42 AM EST | SNOW 6 | Hayesville, NC | 5 TO 6 INCHES OF SNOW ACCUMULATION. |
| Dec 9, 7:00 AM EST | SNOW 5 | 2 Ne Murphy, NC | CO-OP OBSERVER STATION MURN7, 2 NE MURPHY. |
| Dec 9, 7:00 AM EST | SNOW 5.5 | 5 Sw Violet, NC | COCORAHS STATION NC-CK-7, MURPHY 15.5 WNW. |
| Dec 9, 7:50 AM EST | SNOW 4.5 | 3 Se Unaka, NC | COCORAHS STATION NC-CK-6, MURPHY 6.4 NW. |
| Dec 9, 7:50 AM EST | SNOW 8 | Murphy, NC | AROUND 8 INCHES ACROSS MANY PARTS OF THE COUNTY. |
| Dec 9, 8:00 AM EST | SNOW 6.6 | 3 Se Tusquitee, NC | COCORAHS STATION NC-CY-3, HAYESVILLE 5.2 E. |
| Dec 9, 8:00 AM EST | SNOW 7.3 | 5 Ene Culberson, NC | COCORAHS STATION NC-CK-14, 3 N NOTTELY DAM. |
| Dec 9, 8:00 AM EST | SNOW 9.1 | 4 Ene Culberson, NC | 2 DAY STORM TOTAL SNOWFALL. |
| Dec 9, 8:00 AM EST | SNOW 9.1 | 7 Sw Murphy, NC | 2 DAY STORM TOTAL SNOWFALL |
| Dec 9, 9:00 AM EST | SNOW 6.5 | 1 N Hot House, NC | STORM TOTAL. |
| Dec 9, 9:00 AM EST | SNOW 6.5 | 5 Nw Culberson, NC | STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
339 WWUS44 KMRX 081401 AAA WSWMRX URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 901 AM EST Fri Dec 8 2017 ...Accumulating snowfall expected on Friday across Southwest North Carolina and the mountains of Eastern Tennessee... NCZ060-061-082115- /O.UPG.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/ /O.NEW.KMRX.WS.W.0002.171208T1401Z-171209T1200Z/ Cherokee-Clay- Including the cities of Murphy and Hayesville 901 AM EST Fri Dec 8 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Moderate to heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of up to four inches, with localized amounts up to 7 inches, are expected. * WHERE...Cherokee and Clay Counties. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TNZ041-072-074-087-102-082115- /O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Cosby, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 901 AM EST Fri Dec 8 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of up to two inches are expected. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier Smoky Mountains, Southeast Monroe and East Polk Counties. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TNZ018-043-045-047-082115- /O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter- Including the cities of Mountain City, Cedar Creek, Erwin, and Roan Mountain 901 AM EST Fri Dec 8 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to two inches are expected. * WHERE...Johnson, Southeast Greene, Unicoi and Southeast Carter Counties. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
5 follow-up statements
723 WWUS44 KMRX 081828 AAA WSWMRX URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 128 PM EST Fri Dec 8 2017 ...Accumulating snowfall expected on Friday across Southwest North Carolina and the mountains of Eastern Tennessee... NCZ060-061-082100- /O.CON.KMRX.WS.W.0002.000000T0000Z-171209T1200Z/ Cherokee-Clay- Including the cities of Murphy and Hayesville 128 PM EST Fri Dec 8 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of up to two inches are expected. * WHERE...Cherokee and Clay Counties. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TNZ017-042-044-046-VAZ008-082100- /O.EXA.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/ Sullivan-Northwest Greene-Washington TN-Northwest Carter- Washington- Including the cities of Kingsport, Bristol, Greeneville, Johnson City, Elizabethton, and Abingdon 128 PM EST Fri Dec 8 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of up to two inches are expected. * WHERE...In Tennessee, Sullivan, Northwest Greene, Washington TN and Northwest Carter Counties. In Virginia, Washington County. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TNZ041-072-074-087-102-082100- /O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Cosby, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 128 PM EST Fri Dec 8 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of up to two inches are expected. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier Smoky Mountains, Southeast Monroe and East Polk Counties. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TNZ018-043-045-047-082100- /O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter- Including the cities of Mountain City, Cedar Creek, Erwin, and Roan Mountain 128 PM EST Fri Dec 8 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of 2 to 3 inches are expected. * WHERE...Johnson, Southeast Greene, Unicoi and Southeast Carter Counties. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
530 WWUS44 KMRX 082009 AAA WSWMRX URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 309 PM EST Fri Dec 8 2017 ...Accumulating snowfall expected on Friday across Southwest North Carolina and the mountains of Eastern Tennessee... NCZ060-061-090400- /O.CON.KMRX.WS.W.0002.000000T0000Z-171209T1200Z/ Cherokee-Clay- Including the cities of Murphy and Hayesville 309 PM EST Fri Dec 8 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Light to moderate snow occurring. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Cherokee and Clay Counties. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TNZ041-072-074-087-102-090400- /O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Cosby, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 309 PM EST Fri Dec 8 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of up to two inches are expected. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier Smoky Mountains, Southeast Monroe and East Polk Counties. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TNZ017-018-042>047-VAZ008-090400- /O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/ Sullivan-Johnson-Northwest Greene-Southeast Greene-Washington TN- Unicoi-Northwest Carter-Southeast Carter-Washington- Including the cities of Kingsport, Bristol, Mountain City, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, and Abingdon 309 PM EST Fri Dec 8 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Portions of East Tennessee and Southwest Virginia. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
612 WWUS44 KMRX 090311 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 1011 PM EST Fri Dec 8 2017 ...Additional accumulating snowfall expected Friday night across Southwest North Carolina and the mountains of Eastern Tennessee... NCZ060-061-091200- /O.CON.KMRX.WS.W.0002.000000T0000Z-171209T1200Z/ Cherokee-Clay- Including the cities of Murphy and Hayesville 1011 PM EST Fri Dec 8 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Light to moderate snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 2 to 3 inches are expected. * WHERE...Cherokee and Clay Counties. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TNZ041-072-074-087-102-091200- /O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Cosby, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 1011 PM EST Fri Dec 8 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Light to moderate snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to 2 inches are expected. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier Smoky Mountains, Southeast Monroe and East Polk Counties. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TNZ017-018-042>047-VAZ008-091200- /O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/ Sullivan-Johnson-Northwest Greene-Southeast Greene-Washington TN- Unicoi-Northwest Carter-Southeast Carter-Washington- Including the cities of Kingsport, Bristol, Mountain City, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, and Abingdon 1011 PM EST Fri Dec 8 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Light to moderate snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Portions of East Tennessee and Southwest Virginia. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
434 WWUS44 KMRX 090827 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 327 AM EST Sat Dec 9 2017 ...Additional accumulating snowfall expected to continue into early Saturday across Southwest North Carolina and the mountains of Eastern Tennessee... NCZ060-061-091500- /O.EXT.KMRX.WS.W.0002.000000T0000Z-171209T1500Z/ Cherokee-Clay- Including the cities of Murphy and Hayesville 327 AM EST Sat Dec 9 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Light snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 2 inches are expected. * WHERE...Cherokee and Clay Counties. * WHEN...Until 10 AM EST this morning. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TNZ041-072-074-087-102-091500- /O.EXT.KMRX.WW.Y.0011.000000T0000Z-171209T1500Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Cosby, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 327 AM EST Sat Dec 9 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Light snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to 2 inches are expected. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier Smoky Mountains, Southeast Monroe and East Polk Counties. * WHEN...Until 10 AM EST this morning. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TNZ017-018-042>047-VAZ008-091500- /O.EXT.KMRX.WW.Y.0011.000000T0000Z-171209T1500Z/ Sullivan-Johnson-Northwest Greene-Southeast Greene-Washington TN- Unicoi-Northwest Carter-Southeast Carter-Washington- Including the cities of Kingsport, Bristol, Mountain City, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, and Abingdon 327 AM EST Sat Dec 9 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Light snow occurring. Plan on slippery road conditions. Additional snow accumulation of up to 1 inch is expected. * WHERE...Portions of East Tennessee and Southwest Virginia. * WHEN...Until 10 AM EST this morning. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
176 WWUS44 KMRX 091503 AAA WSWMRX URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 1003 AM EST Sat Dec 9 2017 NCZ060-061-091615- /O.EXP.KMRX.WS.W.0002.000000T0000Z-171209T1500Z/ Cherokee-Clay- Including the cities of Murphy and Hayesville 1003 AM EST Sat Dec 9 2017 ...WINTER STORM WARNING HAS EXPIRED... No additional snow accumulations are expected. $$ TNZ017-018-041>047-072-074-087-102-VAZ008-091615- /O.EXP.KMRX.WW.Y.0011.000000T0000Z-171209T1500Z/ Sullivan-Johnson-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe-East Polk-Washington- Including the cities of Kingsport, Bristol, Mountain City, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Ducktown, and Abingdon 1003 AM EST Sat Dec 9 2017 ...WINTER WEATHER ADVISORY HAS EXPIRED... Light snow or flurries may continue through to fall through noon in the mountains of northeast Tennessee and in Washington County in southwest Virginia. However, no additional snow accumulation is expected. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Dec 8, 8:58 AM EST, 3 minutes earlier.
Area forecast discussion, Dec 8, 8:58 AM EST, 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
858 AM EST Fri Dec 8 2017
.DISCUSSION...
Will issue an update to put Cherokee and Clay counties in a Winter
Storm warning. Reports are coming in of 2+ inches in that area.
Latest model cross sections show ageostrophic vertical
circulations and midlevel frontogenesis persisting in that area
into the evening, along with deep saturation. Accumulations will
be pushed up to the 4-6 inch range for those counties.
The western extent of snow accumulation is still uncertain, but
observations across much of northern AL and NW GA indicate that
dry air below 700 mb seen in the 12Z OHX sounding is having an
effect, as much of what is show by radar in that area is not being
reported by surface obs. With a W-NW flow of dry air in that layer
continuing through the day, Valley accumulations are still
expected to be light, although the E-W gradient of accumulation
will be very tight. Will leave the advisory and SPS areas
untouched but continue to monitor trends.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Winter Storm Warning until 7 AM EST Saturday for Cherokee-Clay.
TN...Winter Weather Advisory until 7 AM EST Saturday for Blount Smoky
Mountains-Cocke Smoky Mountains-East Polk-Johnson-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...None.
&&
DGSHazardous weather outlook, Dec 8, 4:40 AM EST, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 440 AM EST Fri Dec 8 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-090945- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 440 AM EST Fri Dec 8 2017 /340 AM CST Fri Dec 8 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Accumulating snow is expected across the mountains of East Tennessee and in Southwest North Carolina today into tonight. See the latest winter weather advisory for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Another system dropping down from the northwest into the region Saturday will increase light snow mainly over the higher elevations with half one inch amounts possible from the Smoky Mountains north into Virginia. A re-enforcing shot of cold temperatures and breezy conditions will allow wind chill Temperatures to be dangerously cold across the higher elevations, with values Saturday night dropping into the single digits to near zero. Wind chills in the teens are anticipated in the Valley. Another cold frontal system will move across the area Tuesday ushering in very cold temperatures with snow showers, especially across the higher elevations. Once again wind chills will drop to around zero across the higher elevations Tuesday and Tuesday night. Wind chills in the teens are anticipated in the valley. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Dec 8, 8:26 AM EST, 35 minutes before
Special Weather Statement National Weather Service Morristown TN 826 AM EST Fri Dec 8 2017 TNZ017-040-042-044-046-070-071-073-085-086-100-101-VAZ008-081700- Sullivan-Northwest Cocke-Northwest Greene-Washington TN- Northwest Carter-Jefferson-NW Blount-North Sevier-McMinn- Northwest Monroe-Bradley-West Polk-Washington- Including the cities of Kingsport, Bristol, Newport, Greeneville, Johnson City, Elizabethton, Dandridge, Maryville, Sevierville, Athens, Madisonville, Cleveland, Benton, and Abingdon 826 AM EST Fri Dec 8 2017 ...Snow accumulations possible today and tonight... Snow will spread across the eastern portions of the Tennessee Valley and foothills today, and some accumulation will be possible. Most locations are expected to have less than one inch accumulation through tonight. However, there is still uncertainty about how far west snow will accumulate. Higher amounts are possible in the Valley if the storm system shifts a little farther west than currently expected. Driving and walking may be difficult on some untreated roadways and sidewalks. Be prepared for slippery roads and limited visibilities. If traveling...slow down and allow extra time to reach your destination. The latest road conditions can be obtained by calling 5 1 1. DGS
Nearby
Winter Storm Warnings in North Carolina, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.